msa gb Providing Information, Representation, Services and Support
for Driver Trainers throughout Great Britain
Follow us on Twitter Join us on LinkedIn Find us on FACEBOOK
Membership No.
Password
Request password
NOT A MEMBER? ....
More ...
 
Be sure your medicines donít make you unsafe to drive this hay fever season21-03-2017  
Hay fever sufferers need to be aware of the possible effects medication could have on their driving, the Driver and Vehicle Standards Agency (DVSA) have warned.

DVSA and the Royal Pharmaceutical Society both say it is highly risky to drive without fully appreciating the unwanted effects prescription and over-the-counter remedies can have on the body.

And with hay fever season nearly upon us in the UK, they are drawing drivers’ attention to the small print of the leaflet in the tablet box.

DVSA Chief Driving Examiner, Lesley Young, said: “DVSA’s first priority is to help you through a lifetime of safe driving.

“Medications can affect a motorist’s ability to drive safely, and we would urge all drivers to be fully aware of how their medicines could affect them.

“This is true of both prescription medications and of products sold over the counter. The more medications a driver takes, the greater the chance their driving will be affected.

“If you are in any doubt, you should check with your doctor or pharmacist.”

President of the Royal Pharmaceutical Society, Martin Astbury, explained that just because a medicine is legal, it could still have potentially dangerous side effects.

 “It’s not just illegal drugs that can change your behaviour behind the wheel. Common over the counter medicines can have side effects, which can make you unfit to drive,” he said. 

Mr Astbury added: “Medicines affect everyone differently depending on a number of factors, including the nature of the ingredient, the dose and natural differences between individuals in the way the body metabolises drugs. 

“Now that it’s coming into hay fever season, be careful if you are driving and taking antihistamines to relieve itchy eyes or a runny nose.  Common side effects of some antihistamines include drowsiness, blurred vision and a reduction in concentration levels, any of which can make you unsafe on the road.”  

Prev  BACK  
 
       
 Call
Usual office hours:
Tel:0161 429 9669
Fax: 0161 429 9779
 Message
Send us a message
mail@msagb.co.uk
 Comment
MSA Facebook Page
MSA Twitter
 Write
101 Wellington Road
North, Stockport
Cheshire, SK4 2LP

© Motor Schools Association of Great Britain 2014, All rights reserved.